MAUDE Adverse Event Report: CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM

CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM
Catalog Number 170-03-40030
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, but analysis is not yet complete.A review of the lot history record (lhr) confirmed that there were no non-conformances; the devices from this lot conform to their predetermined specifications, including for stent retention.As investigation is not yet complete, a follow-up report with relevant additional information will be submitted.
 
Event or Problem Description
On (b)(6) 2018, the patient presented for treatment of a mildly calcified lesion in the non-tortuous mid right coronary artery (rca), with normal take-off.After pre-dilating the lesion with a 3.0x20mm non-compliant balloon, a 4.0x30mm cobra pzf nanocoated stent system was advanced to the lesion without difficulty, but advancement reportedly felt strange / odd (resistance was felt only in the mid segment of the stent when the guide wire passed through it).In addition to the strange feeling, the physician had also decided that a more distal lesion needed treatment; thus, the physician decided not to use this stent system and it was subsequently withdrawn without difficulty, when stent was noted to have a protruding distal strut.A 3.5x24mm cobra stent was used to treat distal segment and a new 4.0x24mm cobra stent was deployed to mid rca segment.Reportedly, the patient was never at risk and there was a great outcome.During start of analysis of the received device, it was noted on (b)(6) 2018 by celonova biosciences that the stent was shifted distally over the balloon, past the distal tip (partial dislodgement).Additional information received from the physician confirmed that the partial dislodgement visualized by celonova is what the physician was referring to when reporting the protruding distal strut.
 
Additional Manufacturer Narrative
Additional information: method code 10 added.H6 results code 3233 replaced with 3207.Conclusion code 11 replaced with 4315.Visual and functional analysis was performed on the used returned device.Lifted strut at the proximal end of the stent was observed, and the stent was shifted distally on the balloon and covering the entire tip.Evidence of pillow marks were observed on the uncovered balloon area.The balloon was tightly folded, indicating that no inflation or deployment attempts were made.Due to the condition of the returned device, no dimensional measurements were able to be performed.Functional analysis for guide wire insertion was performed; there was no resistance felt and no stent movement observed during insertion.A review of the lot history record (lhr) confirmed that there were no non-conformances; the devices from this lot conform to their predetermined specifications, including for stent retention.The investigation determined that a definitive conclusive cause is not able to be assigned to the reported complaint.However, given that the distal target lesion was pre-dilated with a smaller diameter balloon and was ultimately treated with a smaller diameter stent, the reported resistance and partial stent dislodgement are likely attributed to the initial selection of a larger diameter stent and / or patient's vessel morphology.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design, or labeling; there is no evidence of a device deficiency.
 
Event or Problem Description
On (b)(6) 2018, the patient presented for treatment of a mildly calcified lesion in the non-tortuous mid right coronary artery (rca).After pre-dilating the lesion, a 4.0x30mm cobra pzf nanocoated stent system was advanced to the lesion without difficulty, however, the physician reported resistance in the mid segment of the stent when the guide wire passed through it.In addition, the physician had also decided to treat a distal lesion; thus, the physician decided not to use this stent system and it was subsequently withdrawn without difficulty.The physician noticed what appeared to be a possible protruding distal strut.A 3.5x24mm cobra stent was used to treat distal segment and a 4.0x24mm cobra stent was deployed to mid rca segment.The patient was never at risk and there was a great outcome.During start of analysis of the received device, it was noted on 04-sep-2018 by celonova biosciences that the stent was shifted distally over the balloon, past the distal tip (partial dislodgement).Additional information received from the physician confirmed that the partial dislodgement visualized by celonova is what the physician was referring to when reporting the protruding distal strut.

Brand Name
COBRA PZF
Common Device Name
STENT CORONARY DELIVERY SYSTEM
Manufacturer (Section D)
CELONOVA BIOSCIENCES, INC.
5840 el camino real
suite 111
carlsbad CA 92008 8894
MDR Report Key7930041
Report Number3009306400-2018-00068
Device Sequence Number2270037
Product Code MAF
UDI-Device Identifier00879397000944
UDI-Public(01)00879397000944(17)200831(10)1708284001
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
160014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number170-03-40030
Device Lot Number1708284001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer10/08/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: MEDTRONIC (SIZE UNKNOWN); GUIDE WIRE: ASAHI PROWATER (SIZE UNKNOWN)
Patient Age76 YR